risperdal increase and mood swings

Discussion in 'General Parenting' started by maxeygirls, Jan 30, 2010.

  1. maxeygirls

    maxeygirls New Member

    A few nights ago difficult child's psychiatrist increased her risperdal to help with sleep issues and what appears to be a disconnection from reality. It helps difficult child go to sleep earlier but she is still waking up. The first two nights she went back down quickly but last night was a different story. As frustrating as that is Im more concerned with her attitude. difficult child has become more confrontational, only speaks in a high pitched whine, screaming or yelling, clings to me constantly or lashes out.
    Is it too soon to contribute this to the dosage change? Is it even possible for the risperdal to be causing this?
     
  2. smallworld

    smallworld Moderator

    Any time there is a change in behavior following a change in medication, you need to report it to the prescribing physician. ASAP. Your daughter is very young, and Risperdal could be responsible. I know it's the weekend, but I recommend putting a call into the psychiatrist's office.
     
  3. karif

    karif crazymomof4

    Fist of all hugs my friend. My difficult child was originally diagnosed with autism now we are 99% sure he is bipolar. He is also on Resperdol, Depakote and Benedryl. Melatonin did not work for Josh at all. It has been my experience that when they increase my sons medications he is really hard to deal with for a few days then it levals off. Call your doctor maybe try to get into a behavioral pediatrician. I hope all goes well, I know your walk my friend. :D
     
Loading...